MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72201518
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a hand arthroscopy the mini shaver burr had a lot of metal debris falling off and it made a squeaking sound when oscillating so they had to unpack another shaver burr which then worked fine.No delay or patient injuries were reported.The metal debris fell off in the patient.
 
Additional Manufacturer Narrative
One 2.9 mag-mini abrader burr was returned for evaluation.Visual assessment confirmed the inner burr and outer sheath are bent.The inner burr showed an abrasion at the distal tip proximal to the burr head.The condition of the device indicates it was subjected to excessive side-loading during use causing the bending and reported shedding.Per the devices instruction for use: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ABRADER, 2.9, MAG-MINI, DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8624238
Report Number1219602-2019-00572
Device Sequence Number16557857
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue Number72201518
Device Lot Number50735476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1